ArticleCureus2024
Salicylate Poisoning and Rebound Toxicity.
Article in Cureus, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Salicylate exposure and toxicity are associated with a myriad of symptoms and signs, and a comprehensive knowledge of diagnosing and treating salicylate poisoning is needed. Here, we present a case of a 29-year-old female with a past medical history of schizoaffective disorder and bipolar disorder with multiple suicide attempts brought to our hospital, Nassau University Medical Center, East Meadow, by the Emergency Medical Service (EMS) due to an intentional overdose of 300 pills of acetylsalicylic acid. She had mixed acid-base disturbance with respiratory alkalosis and metabolic acidosis. She was started on bicarbonate infusion in the emergency department to maintain a blood pH of 7.5 and to maintain a urine pH of more than 7.5. As her salicylate levels were 98.2 at admission with altered mental status, she was started on slow, low-efficiency hemodialysis. A few hours later, she developed a rebound increase in salicylate levels to 129, associated with a change in mental status and the patient was more confused. She was started on regular hemodialysis with improvement in mental status and elimination of salicylate steadily. Given the extensive nature of toxic effects, a patient with severe salicylate toxicity can deteriorate rapidly and can be challenging to manage. As there is no specific antidote for aspirin, the goals of therapy depend primarily on limiting the absorption of salicylate, enhancing elimination, and providing supportive care. Monitoring the acid-base status and serum salicylate levels closely and monitoring for rebound increase in salicylate levels is of paramount importance. Aggressive hydration to maintain euvolemia, alkalinization, aggressive replenishment of potassium and magnesium, activated charcoal to decrease absorption, and hemodialysis remain the cornerstones of treatment.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.